What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 5:41 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 13, 5:41 PM CST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
641 PM CDT Wed Mar 13 2019
.UPDATE...
Issued at 639 PM CDT Wed Mar 13 2019
For aviation section only.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 258 PM CDT Wed Mar 13 2019
Winds were a little slow to get going, but finally have in the
Advisory area. Higher gusts should continue to develop. Will let
the Advisory go as is through 7 p.m. then end.
Band of showers to our west, will be timed in our forecast using the
17z HRRR, 12z ARW, and previous hourly grids in house. Band of
showers and isolated storms will move into southeast MO late today,
and then move west to east across the area tonight. Gusty winds will
likely continue. However, with a convective element in play, no
Advisory extension planned. Some of the convection could mix
increasing 950-850mb winds to the surface, and translate into
pockets of high wind gusts, maybe. Both strong shear and weak
buoyancy may be a hindrance to the modest convection and
overall severe potential.
Will issue a strongly worded Wind Advisory for the entire area
Thursday. Still some question marks as far as a High Wind Warning.
The NAM soundings and HRRR data keeps us just below a warning, with
a slower eastward movement (NAM) of the clouds and precip.
However the new GFS looks like it did 3 days ago or so, reverting
back to a deeper mix layer and warning level gusts (58 mph or
greater). We will let the midnight shift fine tune, and upgrade if
needed. Seems like the area of greatest concern will run north of
a Cape Girardeau MO, to Evansville, IN line, including the I-64
corridor. The mid shift will still have 5-6 hours of lead time on
a potential warning. The Advisory will run from 9 a.m. to 6 p.m.
CDT. Winds will trend down in speed toward sunset.
Through the morning hours Thursday, along and east of the Ohio and
Wabash, convection should regenerate and increase as it moves east.
Severe storms cannot be ruled out, as once again we will have a high
shear environment. Question mark is (again) instability. One
difference with this forecast data vs. recent events is, it shows us
jumping into the lower 70s through the morning, with sfc-5k/ft lapse
rates rising to 8 C/km and above. Damaging winds and a brief tornado
or two cannot be ruled out primarily from southwest IN into west KY.
SEMO and much of southern IL will likely miss out on most of the
main frontal action. By afternoon, lingering convection will be
pushing out of our eastern counties, paving the way for a dry and
cooler Thursday night. We went closer to warmer MOS for highs
Thursday given the strong mixing and return sun for some areas.
Storm total QPF is slightly higher than previously forecast. 1/2 to
1" possible north of Route 13, with 1-1.5" possible south into west
KY and SEMO. However, other than isolated issues, not expecting too
many issues overall.
.LONG TERM...(Saturday through Wednesday)
Issued at 258 PM CDT Wed Mar 13 2019
Surface high pressure will build into the central/southern Plains on
Friday. West to northwest winds will bring colder air into our
region, and we will see unseasonably cool temperatures Friday
through Saturday night. The high will move over the PAH forecast
area Saturday night, and light south winds across our region by
Sunday will result in moderating temperatures. Models show a weak
cold front moving across our region late Sunday. This may produce a
few sprinkles or light showers in our northeast counties Sunday
afternoon, and went with slight chances in these areas.
Another surface high will move from the northern Plains into the
Great Lakes region Sunday night into Monday night, keeping our
region dry with near seasonal temperatures. For Tuesday into
Wednesday, models show and mid/upper level trof and a potential weak
cold front approaching our area. Included some slight chances for
showers across our area Tuesday afternoon, with better chances
Tuesday night into Wednesday. Models are not in sync with timing
yet, so for now kept pops maxed in the chance category. With
&&
.AVIATION...
Issued at 639 PM CDT Wed Mar 13 2019
VFR to occasional MVFR conditions anticipated through tonight, as
a band of showers and isolated storms will move west to east
across the area. Gusty south winds will persist as well. A lull in
the convection is anticipated late tonight, then redevelopment is
expected early Thursday morning mainly over southeast IL, west KY
and southwest IN, moving quickly east through the morning. Some
storms may be strong to severe.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075-080-081-084-
085-088-089-092>094.
Wind Advisory from 9 AM to 6 PM CDT Thursday for ILZ075>078-
080>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
Wind Advisory from 9 AM to 6 PM CDT Thursday for MOZ076-086-087-
100-107>112-114.
IN...Wind Advisory from 9 AM to 6 PM CDT Thursday for INZ081-082-
085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>006.
Wind Advisory from 9 AM to 6 PM CDT Thursday for KYZ001>022.
&&
Update...GMHazardous weather outlook, Mar 13, 6:30 PM CST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
730 PM CDT Wed Mar 13 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
730 PM CDT Wed Mar 13 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This afternoon and Tonight
There is a chance for some thunderstorm activity tonight. Strong
winds may accompany the activity. A brief severe storm cannot be
ruled out, especially from far southeast Missouri into west
Kentucky.
Refer to river Flood Warnings and Statements for the latest on
the river flooding across the region.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Wind Advisory is in effect for the entire area Thursday. Wind
gusts 45 to 55 mph will be likely.
Scattered thunderstorms will likely redevelop in the morning hours
near the Ohio and Wabash River regions, and then head east across
southwest Indiana and west Kentucky through midday to early
afternoon. A few storms may be severe and produce strong winds. A
brief tornado or two cannot be ruled out.
Flooding will continue on several rivers and their tributaries.
Refer to the latest Flood Warnings and Statements for details.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to monitor the latest forecasts in case
their activation becomes necessary, especially Thursday morning
through mid afternoon.
MEFFERT
In the hours before
Special weather statement, Mar 13, 7:00 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
800 PM CDT Wed Mar 13 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
800 PM CDT Wed Mar 13 2019
...Gusty and strong south winds will continue through the night...
A strong low pressure system will continue track from the Central
Plains to the Great Lakes through Thursday. Intense winds associated
with this area of low pressure will persist across the local area
tonight.
Southerly wind gusts between 25 and 35 mph are expected across
the entire region tonight, well away from the rainfall.
For locations that see general shower and thunderstorm activity
tonight, even higher gusts between 35 to 45 mph will be possible.
Should a severe thunderstorm develop overnight, winds could easily
exceed 60 mph.
Regardless, winds of this magnitude tonight and into Thursday will
likely result in at least some power outages due to downed trees
and power lines. Some structural damage may occur. High profile
vehicles will be especially difficult to control. Secure any
loose outdoor objects and keep abreast of the latest forecast
updates from the National Weather Service.
Smith